Alert archive / Wyoming / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 6, 2006, 3:56 PM MDT for Niobrara County, Wyoming. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2006, 3:56 PM MDT (21:56 UTC)
- Expired
- Aug 6, 2006, 6:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 154 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:50 PM MDT | FLASH FLOOD | Redbird, WY | HEAVY RAINFALL CAUSED RAPID RISE IN THE WATER LEVELS AND FLOODING OF SOME CREEKS IN THE AREA. THIS INCLUDES DOGIE...SPRING AND LANCE CREEKS. AT LEAST ONE ROAD AND BRIDGE HAVE BEEN WASHED OUT DUE TO THE FLOWING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 114 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 062202 FFWCYS WYC027-070000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 356 PM MDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING * UNTIL 600 PM MDT * AT 354 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA. VERY HEAVY RAIN AND CONSIDERABLE STANDING WATER WERE REPORTED BETWEEN 340 PM AND 350 PM...FIFTEEN MILES TO THE NORTH OF LANCE CREEK. SMALL STREAMS IN THE AREA..SUCH AS DOGIE CREEK...LANCE CREEK AND SNYDER CREEK WILL BE WELL OVER BANKFULL AND WILL LIKELY CAUSE WASHOUTS OF NEARBY COUNTY ROADS AND BRIDGES. THE SEVERE THUNDERSTORM PRODUCING THE HEAVY RAIN WAS STARTING TO MOVE MORE TO EAST AT 10 MPH. RAINFALL ESTIMATES FROM THE THUNDERSTORM HAVE BEEN BETWEEN 2 AND 3 INCHES IN A SHORT TIME. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MULE CREEK JUUNCTION AND HIGHWAY 85 IN NORTHEASTERN NIOBRARA COUNTY. LAT...LON 4318 10459 4319 10407 4349 10407 4349 10458 $$ WEILAND
3 follow-up statements
000 WGUS75 KCYS 062238 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 434 PM MDT SUN AUG 6 2006 WYC027-070000- NIOBRARA WY- 434 PM MDT SUN AUG 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHEASTERN NIOBRARA COUNTY... AT 432 PM MDT...A SEVERE THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED NEAR REDBIRD. THE SEVERE STORM WAS MOVING TO THE EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MULE CREEK JUNCTION...REDBIRD AND HIGHWAY 85 IN NORTHEAST NIOBRARA COUNTY. HEAVY RAINFALL OF UP TO 3 INCHES IN A SHORT TIME HAS ALREADY PRODUCED FLOODING OF MANY SMALL STREAMS...CREEKS AND LOW LYING AREAS. REPORTS INDICATE THAT DOGIE CREEK AND LANCE CREEK ARE FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT ATTEMPT TO CROSS ROADS OR BRIDGES THAT HAVE WATER FLOWING OVER THEM. REMEMBER...TURN AROUND AND DO NOT DROWN. A SEVERE THUNDERSTORM WARNING ALSO REMAINS IN EFFECT UNTIL 530 PM FOR NORTHEAST NIOBRARA COUNTY...WITH LARGE HAIL AND STRONG WIND GUSTS LIKELY. LAT...LON 4318 10459 4319 10407 4349 10407 4349 10458 $$ WEILAND
000 WGUS75 KCYS 062330 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 527 PM MDT SUN AUG 6 2006 WYC027-070000- NIOBRARA WY- 527 PM MDT SUN AUG 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHEASTERN NIOBRARA COUNTY... AT 523 PM MDT...THE THUNDERSTORM PRODUCING VERY HEAVY RAIN HAD WEAKENED AND THE SO THE RATE OF RAINFALL HAS DIMINISHED. REPORTS FROM THE AREA INDICATE THAT SOME ROADS HAVE BEEN DAMAGED IN THE REDBIRD AREA DUE TO RUNOFF FROM THE HEAVY RAINFALL. MANY OF THE CREEKS AND STREAMS IN THE AREA...SUCH AS COW CREEK ARE NEAR BANKFULL. THE THUNDERSTORM WILL CONTINUE TO MOVE TO THE SOUTHEAST AT 10 MPH AND WILL CONTINUE TO WEAKEN WITH LESS INTENSE RAINFALL THROUGH 6 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDBIRD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4318 10459 4319 10407 4349 10407 4349 10458 $$ WEILAND
000 WGUS75 KCYS 062354 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT SUN AUG 6 2006 WYC027-070000- NIOBRARA WY- 550 PM MDT SUN AUG 6 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT FOR NORTHEASTERN NIOBRARA COUNTY... THE THUNDERSTORM WHICH PRODUCED VERY HEAVY RAIN OVER NORTHEAST NIOBRARA COUNTY HAS WEAKENED AND MOVED MORE INTO THE EAST CENTRAL PART OF THE COUNTY. THE RAINFALL RATES HAVE ALSO DIMINISHED CONSIDERABLY AND ANY ADDITIONAL RAINFALL WILL NOT ADD MUCH TO ANY FLOODING SITUATIONS. FOR THOSE REASONS...THE FLASH FLOOD WARNING FOR NORTHEAST NIOBRARA COUNTY WILL EXPIRE AT 6 PM. INFORMATION IS STILL COMING IN AT THIS TIME IN REGARDS TO ANY FLOODING IN NORTHEAST NIOBRARA COUNTY. IT APPEARS THAT AT LEAST SOME ROADS IN THE REDBIRD AREA HAVE BEEN DAMAGED BY FLOWING WATER AND SOME SMALL STREAMS...SUCH AS DOGIE CREEK...LANCE CREEK AND COW CREEK HAVE BEEN AT LEAST BANKFULL. WITH THE RAINFALL DIMINISHING...THE WATER LEVELS WILL SLOWLY DECREASE THROUGH THE REST OF THE EVENING. LAT...LON 4318 10459 4319 10407 4349 10407 4349 10458 $$ WEILAND
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:19 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 6, 2:19 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 219 PM MDT SUN AUG 6 2006 .SHORT TERM...THROUGH TUESDAY...THERE ARE SCATTERED WEAK THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON. WE SHOULD SEE A FEW OF THESE MAKE IT ONTO THE PLAINS...BUT IT LOOKS LIKE COVERAGE WILL BE LIMITED. FARTHER NORTH THERE IS MORE CAPPING SO HAVE KEPT HIGHEST EVENING POPS ALONG I-80 CORRIDOR EAST OF CHEYENNE. THE NAM HINTS AT SOME LOW LEVEL CLOUDS AND FOG FOR LATE TONIGHT IN THIS SAME AREA...APPARENTLY IN RESPONSE TO MOIST OUTFLOW FROM A CONVECTIVE COMPLEX IT DEVELOPS IN SOUTHWEST NEBRASKA LATE TONIGHT. HAVE LEFT THIS OUT OF THE FORECAST FOR NOW. SHOULD SEE LESS THUNDERSTORM COVERAGE TOMORROW...AND POSSIBLY TOTALLY DRY BY TUESDAY AS AN UPPER RIDGE STRENGTHENS OVER THE AREA. .LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE OVER THE CENTRAL PART OF THE U.S. WED WILL GET BEATEN DOWN SOMEWHAT BY AN UPPER LEVEL SHORTWAVE TROUGH MOVING EAST NORTHEAST PRIMARILY TO THE NORTH OF THE FORECAST AREA. A SHORTWAVE RIDGE WILL MOVE OVER THE AREA THU THEN SOUTHWESTERLY FLOW ALOFT WILL PREVAIL FRI AHEAD OF A SHEARING LONGWAVE TROUGH MOVING FROM THE PACIFIC NORTHWEST TO THE NORTHERN ROCKIES. THE SOUTHERN PORTION OF THE UPPER TROUGH WILL MOVE ACROSS THE FORECAST AREA SATURDAY THEN A FLAT UPPER RIDGE WILL DEVELOP ON SUN. AT THE SURFACE...WILL CARRY LOW POPS FOR THUNDERSTORMS TUE EVENING BUT AM EXPECTING ANY CONVECTION TO END BY MIDNIGHT. WED AND THU WILL BOTH BE QUITE WARM WITH A CHANCE OF AFTERNOON/EVENING STORMS ONLY IN THE HIGHEST MOUNTAINS...AS OROGRAPHY ASSISTS PARCEL UPLIFT. FRI WILL HAVE SOMEWHAT GREATER COVERAGE OF LATE DAY CONVECTION AS MID LEVEL MOISTURE IS ADVECTED OVER THE AREA FROM THE SOUTHWEST...WITH CONCURRENT SURFACE BASED UPSLOPE WINDS. STILL QUITE WARM SAT AND SUN WITH ONLY A FEW LATE DAY STORMS OVER THE MOUNTAINS AS DRIER AIR MOVES INTO THE AREA FROM THE WEST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....JR
Hazardous weather outlook, Aug 6, 10:43 AM MDT, 5 hours 13 minutes before
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
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:30 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 60 min |
| Aug 6, 4:23 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 67 min |
Nearby
Flash Flood Warnings in Wyoming, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.